Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 19, 2004, 6:58 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 6:58 PM CDT (23:58 UTC)
- Expired
- Oct 19, 2004, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Conecuh County, AL, Monroe County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 12:00 PM CDT | Tornado Watch | SPC | 7 hr |
| Oct 19, 6:20 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 192358
SVRMOB
ALC035-099-200030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
659 PM CDT TUE OCT 19 2004
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONECUH COUNTY IN SOUTH CENTRAL ALABAMA
MONROE COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 730 PM CDT
* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TURNBULL...OR ABOUT 18 MILES NORTH OF EVERGREEN...AND MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MIXONVILLE BY 705 PM CDT
DEANS BY 710 PM CDT
LYEFFION BY 715 PM CDT
WILCOX BY 730 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3179 8708 3161 8723 3137 8685 3150 8677
3159 8691 3169 8691
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 4:00 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 19, 4:00 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT TUE OCT 19 2004 .SYNOPSIS...SERIES OF UPPER LEVEL SHORTWAVES MOVING EAST IN PRIMARILY ZONAL FLOW ACROSS THE SOUTHERN STATES THIS AFTERNOON...WITH HEAD OF UPPER JET OVER FORECAST AREA. COMBINATION OF MODERATE UPPER LEVEL DIFFLUENCE...MODERATE INSTABILITY (LAPS ANALYSIS BETWEEN 2K TO 3K J/KG)...AND PRECIPITABLE WATERS 150 TO 200 PERCENT OF NORMAL HAS LEAD TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THROUGHOUT THE DAY. MOST OF CWA IN TORNADO WATCH UNTIL EARLY THIS EVENING. && .SHORT TERM...BEST CHANCE OF HEAVY RAIN...AND BETTER DYNAMICS SUPPORTIVE OF ROTATING THUNDERSTORMS THROUGH THE EVENING HOURS WILL MAINLY BE CONFINED EAST OF A LINE FROM BUTLER AL TO PENSACOLA FL AS MAIN ENERGY ASSOCIATED WITH UPPER SHORTWAVE SLIDES EAST. THEREFORE... HAVE CANCELLED THE TORNADO WATCH FOR THE SOUTHEAST MISSISSIPPI COUNTIES. SURFACE DEWPOINTS IN THE LOWER 70S...SOUTHWEST WINDS OVERNIGHT...AND MOSTLY CLOUDY SKIES SHOULD HOLD TEMPERATURES TWO OR THREE DEGREES ABOVE GUIDANCE VALUES FOR TONIGHT. SCATTERED SHOWERS AND FEW STORMS ARE EXPECTED TO FORM THROUGHOUT THE DAY WEDNESDAY AS BOUNDARY LAYER MOISTURE REMAINS AND SURFACE HEATING GETS UNDERWAY. STRONG SURFACE CYCLOGENESIS IS EXPECTED LEE OF THE MOUNTAINS ACROSS THE WESTERN ATLANTIC AS THE UPPER LEVEL JET CONTINUES TO ADVANCE EAST. THE LOW WILL BRING A NORTHERLY WIND FLOW AND DRIER AIR ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. BASED TEMPERATURE FORECAST ON COOLER GFS GUIDANCE. && .EXTENDED...SURFACE RIDGE ALONG THE EASTERN CONUS WILL DOMINATE THE FIRST HALF OF THE EXTENDED WITH DRY CONDITIONS. RIDGE BUILDS SOUTH OVER THE EASTERN GULF OF MEXICO OVER THE WEEKEND BRINGING A RETURN TO SOUTHERLY WINDS AND A SLIGHT CHANCE OF SHOWERS OR STORMS. && .MARINE...A GENERALLY LIGHT TO MODERATE ONSHORE FLOW WILL PREVAIL THROUGH WEDNESDAY. A WEAK FRONTAL BOUNDARY WILL PUSH THROUGH THE COASTAL WATERS LATE WEDNESDAY NIGHT. THIS WILL PRODUCE A PERIOD OF LIGHT OFFSHORE FLOW THROUGH THE LATER PART OF THE WEEK. SOUTHERLY WIND FLOW REDEVELOPS THIS WEEKEND AS HIGH PRESSURE MOVES EAST OF THE MARINE AREA. && .FIRE...NO CONCERNS THROUGH THE NEAR TERM. && .PRELIMINARY TEMPS / POPS... MOBILE 73 84 67 83 / 40 30 05 05 PENSACOLA 73 83 68 83 / 60 30 05 05 DESTIN 74 79 71 81 / 60 30 05 05 EVERGREEN 70 81 61 83 / 70 40 05 05 WAYNESBORO 69 85 62 84 / 40 20 05 05 CAMDEN 69 82 63 84 / 70 30 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 22
Hazardous weather outlook, Oct 19, 5:40 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT TUE OCT 19 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191800- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 540 AM CDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A MOIST SOUTHERLY WIND FLOW AND UNSTABLE LOW LEVEL CONDITIONS... COMBINED WITH THE APPROACHING FRONTAL BOUNDARY AT THE SURFACE AND DIFFLUENT FLOW ALOFT...WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND STORMS TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY AS THE FRONTAL BOUNDARY DROPS SOUTH INTO NORTHERN MISSISSIPPI AND ALABAMA BY THIS EVENING. WHILE THE SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA... THEY WILL BE MOST NUMEROUS OVER INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. PARTS OF THE FORECAST AREA HAVE BEEN OUTLOOKED FOR A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING... ESPECIALLY ALONG AND NORTH OF ROUGHLY A LUVERNE... MONROEVILLE...CHATOM...WAYNESBORO LINE. WHILE THE CHANCES OF ANY SEVERE WEATHER WILL BE MORE LIKELY OVER THE INTERIOR SECTIONS OF THE AREA LISTED ABOVE...A FEW STRONGER STORMS WILL ALSO BE POSSIBLE CLOSER TO THE COAST AS WELL. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED TODAY...ESPECIALLY FOR THE INLAND COUNTIES OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED THROUGH SATURDAY.
In the hours before
Special weather statement, Oct 19, 3:47 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 347 PM CDT TUE OCT 19 2004 MSZ067-075-076-192115- GREENE-PERRY-WAYNE- 347 PM CDT TUE OCT 19 2004 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH 866... IN SOUTHEAST MISSISSIPPI...WAYNE...PERRY AND GREENE TORNADO WATCH 866 REMAINS IN EFFECT FOR OTHER PORTIONS OF MISSISSIPPI AND ALABAMA THROUGH 700 PM.
Special weather statement, Oct 19, 4:05 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 405 PM CDT TUE OCT 19 2004 ALZ057-058-192130- BUTLER-CRENSHAW- 405 PM CDT TUE OCT 19 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BUTLER AND CRENSHAW COUNTIES... AT 403 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES NORTHWEST OF HONORAVILLE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HONORAVILLE...SAVILLE...HIGHLAND HOME AND BRADLEYTON THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Oct 19, 5:02 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 502 PM CDT TUE OCT 19 2004 ALZ054-192300- WILCOX- INCLUDING THE CITIES OF...CAMDEN... 502 PM CDT TUE OCT 19 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED MOVING INTO WILCOX COUNTY... AT 500 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF ANNE MARIE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAMISON...YELLOW BLUFF...PRAIRIE...CANTON BEND...MILLERS FERRY...CAMDEN AND BOYKIN THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Oct 19, 5:58 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 558 PM CDT TUE OCT 19 2004 ALZ051-192330- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 558 PM CDT TUE OCT 19 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH CHOCTAW COUNTY... AT 558 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LISMAN...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JACHIN...MT STERLING...ROBJOHN...CHOCTAW CITY...DEAS AND LAVACA THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Oct 19, 6:14 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 614 PM CDT TUE OCT 19 2004 ALZ054-192345- WILCOX- INCLUDING THE CITIES OF...CAMDEN... 614 PM CDT TUE OCT 19 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WILCOX COUNTY... AT 610 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR FATAMA...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DARLINGTON...CALEDONIA...ACKERVILLE...ALLENTON...RUTHVEN...PINE APPLE AND SNOW HILL THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Oct 19, 6:48 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 648 PM CDT TUE OCT 19 2004 ALZ057-058-200030- BUTLER-CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 648 PM CDT TUE OCT 19 2004 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTH BUTLER AND CRENSHAW COUNTIES... AT 648 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST BUTLER COUNTY AND MOVING INTO NORTHERN CRENSHAW. THESE STORMS WERE MOVING TO THE EAST AND SOUTHEAST AT 20 TO 25 MPH AND WILL AFFECT AREAS IN AND AROUND...SAVILLE...HIGHLAND HOME...BRADLEYTON...LIVE OAK...RUTLEDGE...PATSBURG AND PETREY THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:20 AM CDT | Tornado Warning | MOB | Mobile | 40 min |
| Oct 19, 7:58 AM CDT | Tornado Warning | MOB | Mobile | 32 min |
| Oct 19, 10:45 AM CDT | Flash Flood Warning | MOB | Escambia | 60 min |
| Oct 19, 5:23 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 37 min |
| Oct 19, 5:34 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 11 min |
| Oct 19, 6:23 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.